MAUDE Adverse Event Report: DEPUY MITEK LLC US INTRAFIX FEMORAL SHEATH & SCREW SYSTEM, 8.5 MM ST; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE

DEPUY MITEK LLC US INTRAFIX FEMORAL SHEATH & SCREW SYSTEM, 8.5 MM ST; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE
Catalog Number 254683
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device is not being returned, therefore is unavailable for a physical evaluation.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any kind for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure mode.A corrective and prevent action (capa) has been opened to investigate this failure mode.No further action is warranted at this time.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The sales representative reported the customer's intrafix 8.5 mm screw broke while inserting into the sheath during an anterior cruciate ligament (acl) procedure.He stated as the surgeon was inserting the screw, part of the sheath folded back and the screw cracked and then broke into pieces.The surgeon removed all broken fragments of the screw and inserted a new screw into the same sheath to complete the procedure with no patient consequences or delays.All broken fragments were discarded already by the customer.The sales representative stated it was standard bone quality on an (b)(6) male.This was no a revision surgery.No further details could be provided.

Brand Name
INTRAFIX FEMORAL SHEATH & SCREW SYSTEM, 8.5 MM ST
Common Device Name
ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7699645
Report Number1221934-2018-51511
Device Sequence Number11095136
Product Code MAI
UDI-Device Identifier10886705013647
UDI-Public10886705013647
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/17/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2015
Device Catalogue Number254683
Device Lot Number3638722
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2013
Initial Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age18 YR